Monday, 5 September 2011

Chemo And Tinnitus - Why It Happens And What You Can Do

Chemotherapy is capable of causing tinnitus. That's because some types of chemo are "ototoxic".

Ototoxicity means that a toxin can cause damage to the hearing. Many types of drugs are ototoxic, including platinum-based chemotherapy agents such as cisplatin which was approved for use against testicular and ovarian cancers in 1978 (both germ cell tumors). It is also used for sarcomas lymphomas and some carcinomas.

So if you are being treated with chemo for one of these cancers and have suffered from tinnitus as a result then it was pretty much an unavoidable consequence. So what can you do now?

Hearing damage cannot be reversed. However, there may be many aggravating factors that you can look into. This includes things like artificial sweeteners but also natural substances such as salicyclic acid. Even your environment can be an influence on your tinnitus.

Finally, your stress levels have a big impact on both the intensity of your tinnitus and your subjective perception of it. Many cancer sufferers find several aspects of their disease to be stressful and difficult to cope with. I know this myself from having follow-up appointments for my own cancer which I find very stressful indeed - as if I am living my life from checkup to checkup. If you are finding it tough to cope with cancer then therapy can help. As a last resort after natural options have been exhausted or where your depression is severe, antidepressants can be helpful.

Chronic Tinnitus Sufferer Finds A Natural, Scientifically Proven Way To Cure Tinnitus Without Coping Mechanisms or Background Noise, And Finally Reveals The Incredibly Easy Steps You Could Already Be Taking To Eliminate Tinnitus and Keep It Away Forever - Click Here.

No comments:

Post a Comment